Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2011, 8:56 PM CDT for Douglas County, Stevens County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 26, 2011, 10:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Stevens County, MN
The radar
The Aberdeen radar (KABR), 192 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS83 KMPX 270156
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
856 PM CDT TUE JUL 26 2011
MNZ041-047-048-055-056-270300-
CHIPPEWA-DOUGLAS-POPE-STEVENS-SWIFT-
856 PM CDT TUE JUL 26 2011
...STRONG THUNDERSTORMS TO MOVE INTO THE AREA...
AT 850 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ACROSS EAST CENTRAL SOUTH DAKOTA...BEGINNING TO MOVE
INTO WEST CENTRAL MINNESOTA NEAR WHEATON. THESE STORMS WERE MOVING
EAST AT 40 MPH. PRESENT MOVEMENT WOULD BRING THESE STORMS NEAR AN
EVANSVILLE TO MORRIS LINE BY 10 PM.
HAIL UP TO DIME SIZE...WINDS IN EXCESS OF 60 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CYRUS.
EVANSVILLE.
ALEXANDRIA.
MORRIS.
DONNELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. BE PREPARED TO MOVE
TO A PLACE OF SAFETY WHEN THESE STORMS APPROACH YOUR AREA.
&&
LAT...LON 4574 9623 4577 9620 4577 9577 4608 9578
4611 9574 4610 9517 4514 9585 4518 9609
4526 9614 4540 9613 4542 9624
TIME...MOT...LOC 0151Z 261DEG 35KT 4592 9668 4553 9713
4548 9782
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:05 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 6:05 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 605 PM CDT TUE JUL 26 2011 .UPDATED FOR AVIATION DISCUSSION BELOW... .DISCUSSION... A VERY PRONOUNCED DRY LAYER /LOW TO MID LEVELS/ WAS ACROSS THE NE FA THIS AFTN WITH SFC DEW PTS ARND 60 AND A PERSISTENT E/NE TO SE WND. TSRA CONTINUED TO DEVELOP ACROSS ND AND PORTIONS OF NC/NE SD WHERE THE MOISTURE GRADIENT/HIGHER INSTABILITY HAS SETUP THIS AFTN. SHORT TERM CONCERNS DEAL WITH THE ONSET OR WHEN CAN THE TROPICAL TYPE AIR MASS ADV ACROSS THE WESTERN FA THIS EVENING...AND HOW THIS WILL TRANSLATE ACROSS THE REMAINDER OF THE FA BY LATE TONIGHT AND INTO WED MORNING. PREVIOUS MODEL RUNS HAVE PLACED TWO HIGHER QPF FIELDS ACROSS THE UPPER MIDWEST. ONE AREA WAS ASSOCIATED WITH THE MAIN SHRTWV MOVING ACROSS ND AND INTO N MN. THIS AREA WILL MAINLY AFFECT THE FAR N FA. ANOTHER HIGHLIGHTED AREA WAS IN THE FAR SW FA WHICH IS MORE IN LINE OF THE STRONGER THETA-E ADV POSSIBLY DEVELOPING AFT MIDNIGHT. HOWEVER...REGIONAL RADAR HAS INDICATED MOST OF THE CURRENT ACTIVITY REMAINS WITH THE MAIN WAVE ACROSS ND THIS AFTN. HPC HAS PLACE THE HIGHER QPF AMTS IN THE SW FA...WITH A BROAD AREA OF MODERATE /0.50 TO 0.75"/ QPF AMTS ACROSS THE N FA. EITHER WAY IT WILL RAIN IN THE NEXT 24 HRS...ACROSS ALL OF THE FA WITH EMBEDDED HEAVIER RAINFALL TOTALS WHERE TSRA BEGIN TO TRAIN. DUE TO THE DRIER AIR MASS TO THE EAST...WILL HOLD OFF UNTIL AFT 09Z FOR ANY LIKELY OR CATEGORICAL POPS IN THE SE 2/3 OF THE FA. SOME ISOLD TSRA ACTIVITY IS POSSIBLE ACROSS ANY PART OF S MN...OR WC WI DUE TO THE INITIAL ONSET OF THE ANTICIPATED MOISTURE ADV. BUT THIS AREA WILL LIKELY SEE HIGH BASED TSRA AND LIGHTER RAINFALL RATES. SVR WX PARAMETERS ACROSS THE NW FA SEEMS FAIRLY STRAIGHT FORWARD FOR A MCS/BOW ECHO TYPE TSRA COMPLEX LATER TONIGHT. THE SVR WX WILL TRANSLATE INTO MORE OF A HEAVY RAINFALL EVENT AFT MIDNIGHT...ESPECIALLY IN THE S FA AS TSRA POSSIBLY BEGIN TO TRAIN AS THE UPPER LEVEL WNDS WILL BE NEARLY UNIDIRECTIONAL. THESE UPPER LEVEL WNDS WILL ALSO KEEP THE FRONTAL BOUNDARY FROM MOVING TOO FAR TO THE SOUTH OVER THE NEXT DAY OR SO. THEREFORE...WILL CONTINUE CHC POPS IN THE FAR S AS SOME OF THE MODELS INDICATE ANOTHER WEAK SHRTWV MOVING ACROSS SD...INTO S MN THU. THE EXTENDED PERIOD REMAINS QUESTIONABLE AS THE UPPER RIDGE BUILDS SOUTH OF MN...AND STRONG WESTERLY REMAIN NEAR THE CANADIAN/U.S. BORDER. THE OVERALL MEAN OF THE 50H HEIGHTS INDICATE THAT THE UPPER RIDGE IS EXPECTED TO BUILD ACROSS KS BY THIS WEEKEND...WITH MORE OF A W/NW FLOW DEVELOPING ACROSS THE GREAT LAKES. THIS WOULD MEAN THAT A FEW SHRTWV MAY AFFECT THE FA WITH PERIODIC FRONTAL BOUNDARIES OR AIR MASS CHGS. THIS WOULD LEAD TO CHC OR SLIGHT CHC POPS FROM SUNDAY THRU TUESDAY. HUMIDITY LEVELS WILL LIKELY RISE BY LATE IN THE WEEKEND AS THE UPPER RIDGE BUILDS SLIGHTLY TO THE N ACROSS THE NORTHERN PLAINS. ..JLT.. && .AVIATION... /00Z TAF ISSUANCE/ FORECAST CHALLENGE REMAINS TIMING AND PLACEMENT OF CONVECTION OVERNIGHT INTO WEDNESDAY. TREND IN MODEL SOLUTIONS CONTINUE TO SHOW ONE COMPLEX OF STORMS PASSING ACROSS NORTHERN/CENTRAL MN OVERNIGHT WITH ANOTHER COMPLEX POSSIBLE LATE IN THE NIGHT/WEDNESDAY MORNING ACROSS SOUTHERN MN. THE LATEST HRRR DEVELOPS A BOW COMPLEX NEARING WEST CENTRAL MN 27/03Z AND RIDING MAINLY OVER CENTRAL/NORTHERN AREAS. WILL CONTINUE TREND OF PREVIOUS TAFS WITH BEST WIND POTENTIAL OVERNIGHT ACROSS CENTRAL TAF SITES. WILL ALSO CONTINUE TO MENTION GUSTY WEST WIND POTENTIAL IN IFR THUNDER THREAT AS SYSTEM MOVES THROUGH. THEN EXPECT SYSTEM TO WANE DURING THE MORNING WITH REDEVELOPMENT ...MAINLY SOUTH INTO THE AFTERNOON. SOME MVFR CIGS POSSIBLE AS COMPLEX EXITS REGION THEN LIFTING IN THE AFTERNOON...AS DRYING/COLD FRONT MOVES THROUGH. KMSP...CONFIDENCE REMAINS HIGH FOR CONVECTION/GUSTY WINDS AFFECTING THE AIRPORT AFTER 27/08Z. EXPANDED THE WINDOW A BIT FOR WHEN STRONG CONVECTION IS POSSIBLE. LOWER CONFIDENCE ON WHAT LINGERS INTO WEDNESDAY MORNING. WILL CONTINUE TREND OF SHRA ENDING THROUGH 17Z AND VCSH AFTER 21Z AS COLD FRONT MOVES THROUGH AND TURNS WIND MORE NORTHWEST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/DWE
Hazardous weather outlook, Jul 26, 7:18 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 718 PM CDT TUE JUL 26 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 718 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE DAKOTAS THIS EVENING AND MOVE EAST INTO WESTERN AND CENTRAL MINNESOTA TONIGHT. THERE IS A CHANCE OF THESE STORMS COULD REACH SEVERE CRITERIA WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THERE IS ALSO A THREAT FOR HEAVY RAINFALL WITH THESE THUNDERSTORMS. ONE TO 2 INCHES OF RAIN SEEMS QUITE LIKELY IN SOME LOCATIONS ACROSS MINNESOTA AND WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER FROM SOUTH CENTRAL MINNESOTA TO WEST CENTRAL WISCONSIN ON WEDNESDAY. THE CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THE NEXT THREAT FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA WILL BE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.
In the hours before
Special weather statement, Jul 26, 8:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
856 PM CDT TUE JUL 26 2011
MNZ041-047-048-055-056-270300-
CHIPPEWA-DOUGLAS-POPE-STEVENS-SWIFT-
856 PM CDT TUE JUL 26 2011
...STRONG THUNDERSTORMS TO MOVE INTO THE AREA...
AT 850 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ACROSS EAST CENTRAL SOUTH DAKOTA...BEGINNING TO MOVE
INTO WEST CENTRAL MINNESOTA NEAR WHEATON. THESE STORMS WERE MOVING
EAST AT 40 MPH. PRESENT MOVEMENT WOULD BRING THESE STORMS NEAR AN
EVANSVILLE TO MORRIS LINE BY 10 PM.
HAIL UP TO DIME SIZE...WINDS IN EXCESS OF 60 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CYRUS.
EVANSVILLE.
ALEXANDRIA.
MORRIS.
DONNELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. BE PREPARED TO MOVE
TO A PLACE OF SAFETY WHEN THESE STORMS APPROACH YOUR AREA.
&&
LAT...LON 4574 9623 4577 9620 4577 9577 4608 9578
4611 9574 4610 9517 4514 9585 4518 9609
4526 9614 4540 9613 4542 9624
TIME...MOT...LOC 0151Z 261DEG 35KT 4592 9668 4553 9713
4548 9782The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift | 54 min |
| Jul 26, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift | 79 min |
| Jul 26, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 61 min |
| Jul 27, 12:04 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 20 more | 9 hr |
| Jul 27, 2:22 AM CDT | Special Weather Statement | MPX | Chisago, Isanti, Kanabec | 23 min |
| Jul 27, 3:16 AM CDT | Special Weather Statement | MPX | Brown | 59 min |
| Jul 27, 3:49 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Sibley | 56 min |
| Jul 27, 5:24 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Martin, Watonwan | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.